Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

A reimbedding algorithm for Casson handles


Author: Žarko Bižaca
Journal: Trans. Amer. Math. Soc. 345 (1994), 435-510
MSC: Primary 57N13; Secondary 57N55
MathSciNet review: 1236223
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An algorithmic proof of Freedman's Reimbedding Theorem [F2] is given. This reimbedding algorithm produces an explicit description of an imbedded Casson tower with seven levels inside an arbitrary Casson tower with six levels. Our approach is similar to Freedman's original idea, but we also make essential use of the grope technology from [FQ]. The reimbedding algorithm is applied to obtain an explicitly described Casson handle inside an arbitrary six-level tower (Theorem A), a description of a family of exotic Casson handles (Theorem B) and an explicitly constructed exotic $ {\mathbb{R}^4}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57N13, 57N55

Retrieve articles in all journals with MSC: 57N13, 57N55


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1994-1236223-3
PII: S 0002-9947(1994)1236223-3
Keywords: Casson handles, Casson towers, exotic Casson handles, exotic $ {\mathbb{R}^4}$, reimbedding algorithm, Freedman's Reimbedding Theorem, capped gropes, Casson fingers, singular Norman trick
Article copyright: © Copyright 1994 American Mathematical Society